Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 85, NWS Charleston, WV

June 21, 2020Gallia County, Jackson County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2020, 6:57 PM EDT for Gallia County, Jackson County, Vinton County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2020, 6:57 PM EDT (22:57 UTC)
Expired
Jun 21, 2020, 7:18 PM EDT
In force
21 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gallia County, OH, Jackson County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 86 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WUUS51 KRLX 212257
SVRRLX
OHC053-079-163-212330-
/O.NEW.KRLX.SV.W.0085.200621T2257Z-200621T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
657 PM EDT Sun Jun 21 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northern Gallia County in southeastern Ohio...
  Southeastern Jackson County in southeastern Ohio...
  Southern Vinton County in southeastern Ohio...

* Until 730 PM EDT.

* At 657 PM EDT, a severe thunderstorm was located near Rio Grande,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rio Grande, Gallia, Vinton, Adamsville, Gage and Centerpoint. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3908 8235 3905 8232 3901 8233 3901 8227
      3890 8214 3887 8214 3870 8247 3874 8247
      3875 8248 3877 8248 3878 8252 3886 8258
TIME...MOT...LOC 2257Z 228DEG 13KT 3885 8244 

HAIL...1.00IN
WIND...60MPH
 
$$

12
1 follow-up statement
532 
WWUS51 KRLX 212318
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
718 PM EDT Sun Jun 21 2020

OHC053-079-163-212327-
/O.CAN.KRLX.SV.W.0085.000000T0000Z-200621T2330Z/
Gallia OH-Jackson OH-Vinton OH-
718 PM EDT Sun Jun 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GALLIA...SOUTHEASTERN
JACKSON AND SOUTHERN VINTON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3908 8235 3905 8232 3901 8233 3901 8227
      3890 8214 3887 8214 3870 8247 3874 8247
      3875 8248 3877 8248 3878 8252 3886 8258
TIME...MOT...LOC 2316Z 228DEG 13KT 3889 8238 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:15 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 21, 6:15 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
615 PM EDT Sun Jun 21 2020

.SYNOPSIS...
Pop up convection this afternoon will be joined by a more
organized line from the west this evening. Active pattern before
an airmass changing cold front mid week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 605 PM Sunday...

No changes necessary to the previous forecast. Line of
convection slowly starting to move into the CWA this evening as
mcv/mid level shortwave continues to move eastward. Overall
weakening trend noted to storms, and expect as evening continues
trend should continue. However, there is still the possibility
of a storm with isold wind damage this evening. Tri-state area
and southeast Ohio still look to be most likely to experience
convection this evening. Another round, currently in central KY
is possible tonight, but overall expected to weaken
significantly by the time it arrives in our CWA.

As of 120 PM Sunday...

Diurnal convection is underway enhanced by a weak mid-level wave
evident in water vapor imagery. Coverage across the much Lowlands
will be generally isolated with scattered storms across the higher
terrain through the afternoon. Generally light winds through the
column will promote mainly a pulse type storm mode with this
activity with mainly locally heavy downpours as the primary threat.

Better convective coverage is expected late this afternoon across
our western West Virginia, southeast Ohio, southwest Virgina and
eastern Kentucky counties this afternoon into the evening ahead of a
mid-level shortwave and associated mesoscale convective vortex
currently across western Kentucky. Upper level wind fields will
strengthen slightly with the approach of this feature, but should
still struggle to find much more than about 25KTs of bulk shear.
Could perhaps see a little multicellular/cold pool organization with
the initial storms invading the area with a few instances of
gusty/damaging winds, but this threat does not appear especially
high. The main threat should be north-northeasterly training of
storms, mainly over eastern Kentucky and southeast Ohio perhaps
producing a few swaths of 1 to 2 inches of rainfall. One hour flash
flood guidance over these areas are generally 1.5 to 2 inches, so
not expecting any major issues, but could see some ponding on roads
as well as poor visibility in the heaviest downpours.

The MCV/shortwave should help sustain these storms into the evening
before they exit north into eastern Ohio with more spotty showers
possible across most of the area into the overnight as weak ripples
continue to rotate through the area.

Will continue to see some influence of this feature Monday with a
mainly isolated to scattered showers around along with a few
thunderstorms possible across the northern mountains - but its
influence largely exits prior to max heating with the best storm
chances east of our area. Best chances of measurable precip will be
northeast with much of the remainder of the area staying dry as long
as rogue showers can be dodged. Another disturbance lurks on the
doorstep Monday evening.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 210 PM Sunday...

Busy short term as the broad upper level low situated to the
north continues to push waves through the region. Monday night
will be the next one with a distinctive trough aloft at 500mb
and likely decaying showers/storms as a low level jet nose
weakens as it moves into the CWA. But the surface low passing
from west to east to our north will bring a couple of cold
fronts through the area. The first is a Tuesday daytime event
with the next round of convection in an overall low instability
environment. Convection likely to deliver more downpours in a
typical June high PWAT atmosphere, but the severe threat should
be limited. The same holds true for the secondary and airmass
changing cold front that will pass later later in the evening
judging by the lower level temperature gradient/drops. Column
will begin to dry out overnight, but heading into Wednesday, the
higher lapse rates from the airmass change, especially aloft,
will allow for easy shower development with any associated wave
rolling through the cyclonic flow. This will be true even in
limited moisture to work with.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 210 PM Sunday...

Drier surface air into Thursday brings relatively quiet weather
even though some low POPs remain due to the lingering cyclonic
flow aloft. The airmass begins to modify back to a more humid
and warmer summer type pattern with a late week/Friday night
passage of a weak warm front that could set off convection and
reintroduce a slightly warmer and more humid airmass into the
region.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
As of 120 PM Sunday...

Isolated to scattered showers and thunderstorms are expected through
the evening across most of the terminals with overall low confidence
in any given cell hitting any given terminal. Have covered with
largely -SHRA and VCTS for now, but may need a few short term
amendments based on convective trends. Cells will be capable of
producing heavy downpours briefly reducing visibility to 1 to 3SM.

HTS/PKB should have the best chances of seeing storms this evening
with the approach of an upper level wave, 00-02Z for HTS and 01-03Z
for PKB.

A somewhat more active evening/overnight will limit fog potential
for tomorrow morning, CKB/EKN/CRW could still see a little fog
develop, especially if any showers move over them tonight. HTS/PKB
could also see low MVFR/IFR stratus by Monday morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Pop up thunderstorm timing at any given
terminal will vary this afternoon. Patchy fog may form by Monday
morning, mainly near the mountain terminals.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z TUESDAY...
IFR possible in showers and thunderstorms Monday evening
through Wednesday, and in nocturnal fog Monday night through
Wednesday night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...26/JP
NEAR TERM...JP/SL
SHORT TERM...26
LONG TERM...26
AVIATION...JP
Hazardous weather outlook, Jun 21, 6:07 AM EDT, 12 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
607 AM EDT Sun Jun 21 2020

KYZ101>103-105-OHZ066-067-075-076-083>087-221015-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
607 AM EDT Sun Jun 21 2020

This Hazardous Weather Outlook is for northeast Kentucky and
southeast Ohio.

.DAY ONE...Today and Tonight.

A few strong to severe thunderstorms will be possible by late
afternoon and evening. Damaging winds will be the main threat.

Slow moving storms could produce very heavy downpours along their
patch. Localized minor water issues are possible by this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526-221015-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-
Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
607 AM EDT Sun Jun 21 2020

This Hazardous Weather Outlook is for southwest Virginia and much
of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 21, 2:19 PM EDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
219 PM EDT Sun Jun 21 2020

WVZ519>523-211845-
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-Northwest
Webster-Northwest Nicholas-
219 PM EDT Sun Jun 21 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL POCAHONTAS...EAST
CENTRAL NICHOLAS AND SOUTHERN WEBSTER COUNTIES...

At 218 PM EDT, a strong thunderstorm was located over
Camden-On-gauley, or 9 miles north of Richwood, moving southeast at
25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Richwood, Camden-On-gauley, Craigsville, Camden On Gauley, Cowen and
Upper Glade.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3814 8033 3812 8036 3823 8036 3826 8043
      3820 8052 3833 8069 3847 8055 3831 8017
TIME...MOT...LOC 1818Z 306DEG 20KT 3836 8055

JP
Special weather statement, Jun 21, 3:22 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
322 PM EDT Sun Jun 21 2020

WVZ028-519-521-211945-
Northwest Webster-Northwest Nicholas-Braxton-
322 PM EDT Sun Jun 21 2020

...A HEAVY THUNDERSTORM WILL AFFECT NORTHEASTERN NICHOLAS...
SOUTHEASTERN BRAXTON AND WESTERN WEBSTER COUNTIES...

At 319 PM EDT, a strong heavy was located 8 miles southeast of
Sutton, moving southeast at 20 mph.

Torrential rainfall is occurring with this and other heavy
thunderstorms in the area. Over one inch of rain is possible within
15 0 minutes, which may cause localized flooding. Do not drive your
vehicle through flooded roadways. Watch for a quick drop in
visibility, ponding and hydroplaning.

Pea size hail is also possible with this storm.

Locations impacted include...
Webster Springs, Addison (Webster Springs), Camden-On-gauley, Camden
On Gauley, Craigsville, Cowen, Boggs, Diana, Little Birch, Upper
Glade, Centralia and Erbacon.

This includes Route 19 between mile markers 60 and 65.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3853 8031 3832 8055 3837 8069 3854 8077
      3868 8064 3855 8030
TIME...MOT...LOC 1919Z 305DEG 16KT 3857 8063

12
Special weather statement, Jun 21, 3:52 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
352 PM EDT Sun Jun 21 2020

WVZ520-212015-
Southeast Nicholas-
352 PM EDT Sun Jun 21 2020

...A HEAVY THUNDERSTORM WILL AFFECT SOUTHEASTERN NICHOLAS COUNTY...

At 351 PM EDT, a heavy thunderstorm was located 7 miles west of
Richwood, moving southeast at 20 mph.

Torrential rainfall is occurring with this and other heavy
thunderstorms in the area. One to two inches of rain is possible
within 30 minutes, which may cause localized flooding. Do not drive
your vehicle through flooded roadways. Watch for a quick drop in
visibility, ponding and hydroplaning.

Pea size hail is also possible with this storm.

Locations impacted include...
Richwood and Nettie.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3808 8071 3808 8074 3818 8077 3829 8060
      3821 8052
TIME...MOT...LOC 1951Z 332DEG 16KT 3819 8066

12
Special weather statement, Jun 21, 5:12 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
512 PM EDT Sun Jun 21 2020

KYZ102-105-212145-
Carter-Lawrence-
512 PM EDT Sun Jun 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL LAWRENCE
AND CARTER COUNTIES...

At 509 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Waltz to near Haldeman to Epson.
Movement was northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Torrential rainfall also is occurring with these thunderstorms. One
to two inches of rain is possible within 30 minutes, which may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Watch for a quick drop in visibility, ponding and
hydroplaning.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Gesling, Martha, Carter, Grahn, Soldier and Globe.

This includes Interstate 64 in Kentucky between mile markers 149 and
170.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3834 8323 3842 8324 3850 8318 3847 8305
      3840 8297 3817 8292 3817 8294 3798 8288
      3800 8295 3796 8299 3798 8302 3804 8300
      3810 8292 3817 8295 3820 8301 3818 8305
      3827 8317 3819 8323 3821 8330 3832 8334
TIME...MOT...LOC 2109Z 238DEG 25KT 3833 8349 3827 8335 3774 8322

12
Special weather statement, Jun 21, 5:43 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
543 PM EDT Sun Jun 21 2020

KYZ101-102-105-212215-
Greenup-Carter-Lawrence-
543 PM EDT Sun Jun 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GREENUP...
WEST CENTRAL LAWRENCE AND CARTER COUNTIES...

At 542 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Vanceburg to near
Camp Dix to Jeptha. Movement was northeast at 20 mph.

Torrential rainfall also is occurring with these thunderstorms. One
to two inches of rain is possible within 30 minutes, which may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Watch for a quick drop in visibility, ponding and
hydroplaning.

Winds in excess of 40 mph and pea size hail are also possible with
these storms.

Locations impacted include...
Olive Hill, Grayson Lake State Park, Carter Caves State Park,
Gesling, Martha, Carter, Grahn, Globe and Brushart.

This includes Interstate 64 in Kentucky between mile markers 152 and
170.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3834 8323 3843 8323 3855 8310 3861 8308
      3850 8299 3817 8294 3798 8288 3800 8295
      3796 8299 3800 8302 3810 8292 3817 8295
      3820 8301 3818 8305 3823 8309 3827 8318
      3819 8325 3833 8329
TIME...MOT...LOC 2142Z 204DEG 18KT 3853 8339 3846 8327 3794 8310

12
Special weather statement, Jun 21, 6:12 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
612 PM EDT Sun Jun 21 2020

KYZ101>103-OHZ087-212245-
Boyd-Greenup-Carter-Lawrence-
612 PM EDT Sun Jun 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOYD...GREENUP...
EASTERN CARTER AND WESTERN LAWRENCE COUNTIES...

At 611 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Letitia to near Bruin. Movement was
northeast at 35 mph.

Torrential rainfall is occurring with these thunderstorms. One
to two inches of rain is possible within 30 minutes, which may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Watch for a quick drop in visibility, ponding and
hydroplaning.

Winds in excess of 40 mph and pea size hail are also possible with
these storms.

Locations impacted include...
Ashland, Portsmouth, Ironton, Grayson, Coal Grove, Cannonsburg,
Grayson Lake State Park, Kenova, Catlettsburg, Greenup, Princess,
Coalton, Denton, Burnaugh, Gesling, Greenbo Lake, Oldtown, Naples,
Rush and Load.

This includes Interstate 64 in Kentucky between mile markers 164 and
191.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3859 8307 3873 8303 3875 8288 3861 8285
      3857 8281 3860 8274 3868 8276 3868 8271
      3875 8270 3875 8266 3849 8265 3846 8260
      3825 8258 3826 8270 3823 8282 3819 8285
      3817 8298 3820 8303 3849 8313 3851 8317
TIME...MOT...LOC 2211Z 214DEG 28KT 3869 8306 3817 8295

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:25 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence35 min
Jun 21, 7:04 PM EDTSpecial Weather StatementRLXJackson26 min
Jun 21, 7:30 PM EDTSpecial Weather StatementRLXJackson, Vinton30 min
Jun 21, 7:58 PM EDTSpecial Weather StatementRLXVinton32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.